Alert archive / Florida / Small Craft Advisories in 2011
Small Craft Advisory 43, NWS Key West, FL
NWS Key West, FL issued this small craft advisory at Dec 15, 2011, 7:25 PM EST. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Dec 15, 2011, 7:25 PM EST (00:25 UTC)
- Expired
- Dec 15, 2011, 10:27 PM EST
- In force
- 3 hr
- Issued by
- NWS Key West, FL
The text
As transmitted, in the capitals the NWS used until 2016.
929 WHUS72 KKEY 160025 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 725 PM EST THU DEC 15 2011 GMZ034-042>044-052>055-072>075-160400- /O.NEW.KKEY.SC.Y.0043.111216T0025Z-111216T0400Z/ GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 725 PM EST THU DEC 15 2011 ...SMALL CRAFT ADVISORY IN EFFECT... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT ADVISORY FOR HAWK CHANNEL...THE FLORIDA STRAITS...AND THE GULF OF MEXICO WATERS SURROUNDING THE DRY TORTUGAS AND REBECCA SHOAL CHANNEL. * WINDS AND WAVES: NORTHEAST TO EAST WINDS OF AROUND 20 KNOTS WILL PERSIST ON THE WATERS SOUTH OF THE ISLAND CHAIN INCLUDING HAWK CHANNEL UNTIL AT LEAST LATE THIS EVENING. SEAS OF 5 TO 7 FEET CAN BE EXPECTED ON THE FLORIDA STRAITS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ APA
1 follow-up statement
589 WHUS72 KKEY 160327 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 1027 PM EST THU DEC 15 2011 GMZ052>055-072>075-161000- /O.CAN.KKEY.SC.Y.0043.000000T0000Z-111216T0400Z/ /O.NEW.KKEY.SW.Y.0015.111216T0327Z-111216T1000Z/ STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 1027 PM EST THU DEC 15 2011 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT... ...SMALL CRAFT ADVISORY IS CANCELED... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FOR THE FLORIDA STRAITS. * WINDS AND WAVES: NORTHEAST TO EAST WINDS OF 15 TO 20 KNOTS AND GUSTY WILL DECREASE TO NEAR 15 KNOTS TOWARD MORNING ON THE FLORIDA STRAITS. SEAS OF 4 TO 7 FEET WILL SUBSIDE TO 3 TO 6 FEET BY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT SEAS OF 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ034-042>044-160430- /O.CAN.KKEY.SC.Y.0043.000000T0000Z-111216T0400Z/ GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- 1027 PM EST THU DEC 15 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS CANCELED THE SMALL CRAFT ADVISORY FOR HAWK CHANNEL AND THE GULF WATERS IN AND AROUND DRY TORTUGAS. HOWEVER...A SMALL CRAFT SHOULD EXERCISE CAUTION HEADLINE WILL BE MAINTAINED UNTIL WINDS DROP BELOW 15 TO 20 KNOTS. $$ APA
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Dec 15, 4:07 PM EST, 3 hours 18 minutes earlier.
Area forecast discussion, Dec 15, 4:07 PM EST, 3 hours 18 minutes before
AREA FORECAST DISCUSSION FOR THE FLORIDA KEYS NATIONAL WEATHER SERVICE KEY WEST FL 407 PM EST THU DEC 15 2011 .DISCUSSION... BENEATH STRONG RIDGING CENTERED NEARLY OVERHEAD...COVERAGE OF STRATOCUMULUS AND ALTOCUMULUS HAS BEEN GREATER THAN ANTICIPATED ACROSS THE REGION TODAY. THIS MOISTURE IS TRAPPED AT 850 MILLIBARS (5000 FEET)...WHERE A STOUT SUBSIDENCE INVERSION OF 5-6 DEGREES CELSIUS WAS DEPICTED BY THE MORNING SOUNDINGS AT KEY WEST AND MIAMI. AFTERNOON SURFACE ANALYSIS DEPICTS SURFACE HIGH PRESSURE (1026 MILLIBARS) CENTERED JUST EAST OF THE CAROLINA AND GEORGIA COASTS. THIS FEATURE HAS BEEN GRADUALLY WEAKENING AND SHIFTING EASTWARD DURING THE PAST 24 HOURS. MODERATE TO FRESH EASTERLY WINDS PERSIST ACROSS OUR REGION...ALTHOUGH OUR LOCAL PRESSURE GRADIENT CONTINUES TO GRADUALLY LOOSEN. AT 20Z...SKIES ACROSS THE ISLAND CHAIN WERE MOSTLY CLOUDY. TEMPERATURES ALONG THE ISLAND CHAIN WERE IN THE MID TO UPPER 70S...WITH COMFORTABLE DEWPOINT TEMPERATURES IN THE LOWER 60S. WINDS AT ISLAND LOCATIONS WERE NORTHEAST TO EASTERLY AT 10 TO 15 MPH...WITH FREQUENTLY HIGHER GUSTS. ON THE COASTAL WATERS AT 20Z...MAINLY EAST WINDS WERE REPORTED AT THE C-MAN SENSORS ALONG THE FLORIDA REEF WITH SPEEDS OF 15 TO 20 KNOTS...AND PEAK HOURLY GUSTS UP TO 25 KNOTS. WINDS OVER FLORIDA BAY AND NEAR CAPE SABLE WERE EAST NEAR 15 KNOTS. KBYX AND KAMX RADARS DETECT ISOLATED SHOWERS OVER WESTERN PORTIONS OF THE FLORIDA STRAITS...MOVING WESTWARD NEAR 15 KNOTS. A FEW SPRINKLES WERE ALSO MOVING ACROSS THE ISLAND CHAIN BENEATH THE STRATOCUMULUS DECK. .SHORT TERM (TONIGHT THROUGH SUNDAY)... RIDGING ALOFT WILL REMAIN CENTERED OVER OUR REGION THROUGH SATURDAY MORNING. THIS RIDGE WILL BE TEMPORARILY FLATTENED BY A SHORTWAVE DIVING SOUTHEASTWARD FROM THE GREAT LAKES STATES THAT WILL CARVE OUT A PROGRESSIVE TROUGH OVER THE EASTERN UNITED STATES THIS WEEKEND. HOWEVER...THIS TROUGH ALOFT WILL NOT BE STRONG ENOUGH TO PUSH A COLD FRONT THROUGH THE FLORIDA PENINSULA DURING THE WEEKEND. AHEAD OF THIS FRONT...A PERIOD OF WEAK ISENTROPIC ASCENT ON THE 300K SURFACE WILL MIGRATE ACROSS THE ISLAND CHAIN ON FRIDAY NIGHT AND SATURDAY. HOWEVER...STRONG SUBSIDENCE OVER THE ISLAND CHAIN WILL PROBABLY LIMIT ACTIVITY TO THE LIGHT SHOWER/SPRINKLE VARIETY...AND WE DECIDED TO REMOVE THE DIME POPS FROM THE FORECAST FOR THE ISLAND CHAIN. OTHERWISE...NEAR OR SLIGHTLY ABOVE NORMAL TEMPERATURES ARE EXPECTED FROM TONIGHT THROUGH THE WEEKEND UNDER PARTLY CLOUDY SKIES. MODEL SOUNDINGS SUGGEST THAT OUR STRATO/ALTOCUMULUS CLOUDINESS TODAY WILL TRANSITION TO INCREASED HIGH ALTITUDE CIRRUS COVERAGE DURING THE WEEKEND. WINDS WILL BACK TO A NORTH TO NORTHEAST DIRECTION ON SUNDAY AS HIGH PRESSURE REBUILDS OVER THE SOUTHEASTERN STATES IN THE WAKE OF THE DECAYING FRONT OVER THE FLORIDA PENINSULA. OUR LOCAL PRESSURE GRADIENT WILL BEGIN TO TIGHTEN ON SUNDAY AFTERNOON...RESULTING IN A GRADUAL INCREASE IN WIND SPEEDS TO CONCLUDE THE WEEKEND. && .LONG TERM (SUNDAY NIGHT THROUGH THURSDAY)... A CUTOFF CYCLONE OVER THE DESERT SOUTHWEST WILL EJECT EAST- NORTHEASTWARD TOWARDS THE SOUTHERN PLAINS STATES EARLY NEXT WEEK...ALLOWING RIDGING ALOFT TO BECOME RE-ESTABLISHED OVER OUR REGION. THE REMNANT BOUNDARY FROM THE WEEKEND WILL STALL OVER SOUTH FLORIDA...AND OUR PRESSURE GRADIENT WILL TIGHTEN BY SUNDAY NIGHT. MODEL SOUNDINGS DEPICT STRONG NORTHEASTERLY WINDS BELOW 850 MILLIBARS ON SUNDAY NIGHT...VEERING TO EASTERLY ON MONDAY AND THEN SOUTHEASTERLY BY MONDAY NIGHT AS HIGH PRESSURE MOVES INTO THE WESTERN ATLANTIC. ANALYSIS OF THE 300/305K ISENTROPIC SURFACES INDICATES PERIODS OF WEAK TO MODERATE ASCENT PER GFS GUIDANCE FROM SUNDAY NIGHT THROUGH THE MIDDLE PORTIONS OF NEXT WEEK. HOWEVER...MODEL SOUNDINGS DEPICT RATHER A RATHER WEAK VEERING WIND PROFILE...AND LONG TERM GUIDANCE POPS REMAIN RATHER LOW. WE WILL INDICATE ONLY 10% RAIN CHANCES FOR THE ISLAND CHAIN AND COASTAL WATERS DURING A MAJORITY OF NEXT WEEK. THE ECMWF INDICATES THAT A FRONTAL BOUNDARY WILL APPROACH THE KEYS BY WEDNESDAY NIGHT...AND THEN WEAKEN ON THURSDAY AS IT ENCOUNTERS STUBBORN RIDGING OVER THE BAHAMAS. WE WILL WAIT FOR MODEL CONSISTENCY BEFORE INCREASING RAIN CHANCES BY WEDNESDAY NIGHT AND THURSDAY. UNTIL THEN...SLIGHTLY ABOVE NORMAL TEMPERATURES WILL PERSIST IN A MODERATE EAST TO SOUTHEASTERLY WIND REGIME. && .MARINE... SMALL CRAFT SHOULD EXERCISE CAUTION THROUGHOUT THE ATLANTIC WATERS ADJACENT TO THE ISLAND CHAIN THIS EVENING DUE TO SUSTAINED EAST WINDS OF 15 TO 20 KNOTS...WITH OCCASIONALLY HIGHER GUSTS. MODERATE EAST WINDS ARE EXPECTED ON FRIDAY ACROSS THE ATLANTIC WATERS...BUT WINDS AND SEAS WILL GRADUALLY DECREASE AS HIGH PRESSURE OVER THE WESTERN ATLANTIC OCEAN WEAKENS. NO ADVISORY OR CAUTIONARY STATEMENTS ARE EXPECTED ACROSS THE COASTAL WATERS FROM FRIDAY THROUGH SUNDAY. NORTHEAST TO EAST WINDS WILL FRESHEN ON SUNDAY NIGHT AND MONDAY AS HIGH PRESSURE REBUILDS OVER THE SOUTHEASTERN UNITED STATES. SMALL CRAFT ADVISORIES MAY BE REQUIRED BY SUNDAY NIGHT AND MONDAY FOR THE ATLANTIC WATERS...WITH SMALL CRAFT EXERCISE CAUTION CONDITIONS EXPECTED ELSEWHERE ACROSS THE GULF AND FLORIDA BAY WATERS. && .AVIATION... VFR CONDITIONS WILL PREVAIL AT EYW AND MTH THIS AFTERNOON THROUGH AT LEAST FRIDAY MORNING. VFR CEILINGS AT AROUND 5000 FEET ARE EXPECTED MUCH OF THE TIME THIS AFTERNOON AND TONIGHT. SUSTAINED NORTHEAST TO EAST WINDS NEAR 20 KNOTS ARE ANTICIPATED FROM JUST OFF THE SURFACE TO ABOUT 5000 FEET. && .CLIMATE... ON THIS DATE IN KEYS WEATHER HISTORY...IN 1962...THE HIGH TEMPERATURE IN KEY WEST WAS ONLY 60 DEGREES. THIS SET THE DAILY RECORD FOR COOLEST HIGH TEMPERATURE MEASURED IN KEY WEST ON DECEMBER 15TH...A RECORD WHICH STILL STANDS 49 YEARS LATER. TEMPERATURE RECORDS IN KEY WEST DATE BACK TO 1872. && .PRELIMINARY POINT TEMPS/POPS... KEY WEST 70 78 70 78 / - - - - MARATHON 70 80 69 80 / - - - - && .KEY WATCHES/WARNINGS/ADVISORIES... FL...NONE. GM...NONE. && PUBLIC/MARINE.........NELSON AVIATION/CLIMATE......BS DATA COLLECTION.......MP VISIT US ON THE WEB AT WWW.WEATHER.GOV/KEYWEST
Hazardous weather outlook, Dec 15, 5:33 AM EST, 13 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KEY WEST FL 533 AM EST THU DEC 15 2011 FLZ076>078-GMZ031>034-042>044-052>055-072>075-161100- MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS- FLORIDA BAY INCLUDING BLACKWATER AND BUTTONWOOD SOUNDS- BAYSIDE AND GULF SIDE FROM CRAIG KEY TO HALFMOON SHOAL OUT TO 5 FATHOMS- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 533 AM EST THU DEC 15 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. MSB
The office that day
Everything else NWS Key West, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 15, 10:27 PM EST | Small Craft Advisory for Hazardous Seas | KEY | 6 hr |
Nearby
Small Craft Advisories in Florida, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.